MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 7 FR 110CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 7 FR 110CM; CATHETER, FLOW DIRECTED
Model Number IPN923531
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the balloon passed the inflation test prior to use, however the balloon ruptured inside the patient while in use.As a result, the balloon was removed and a 2nd iab was inserted at the same insertion site.No harm or injury to the patient.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported lot number (16f22g0083) matches the lot number on the returned teleflex japan label.Returned for investigation was a 7fr.110cm berman catheter with a portion of the original packaging pouch including the teleflex japan label.Upon return, the supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 1.25cc.Upon microscopic inspection, the catheter balloon was immediately noted ruptured/torn; the balloon was noted partially attached to the catheter extrusion near the distal tip of the catheter.Dried contrast media was noted in the injection lumen extension line.No condensation was noted in the inflation lumen extension line.Spots of dried blood were noted on the exterior surfaces of the returned sample.No blood was noted within the interior surfaces of the returned sample.No other damage or abnormalities were noted to the returned sample.The symmetry of the balloon could not be measured due to the returned state of the device.The balloon could not be functi onally tested due to the returned state of the device.The balloon damage was previously confirmed near the distal tip of the catheter.The cause of the ruptured/torn balloon cannot be determined.The injection lumen was aspirated and flushed.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.This will be monitored for any developing trends.The reported complaint that the "balloon got ruptured in the patient while in use" is confirmed.The catheter balloon was found ruptured/torn upon receipt of the sample.The cause of the ruptured/torn balloon could not be confidently determined.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured/torn balloon.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
CATH PKGD: BERMAN 7 FR 110CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16387817
Report Number3010532612-2023-00105
Device Sequence Number20260384
Product Code DYG
UDI-Device Identifier10801902206678
UDI-Public10801902206678
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberIPN923531
Device Catalogue NumberAI-07137
Device Lot Number16F22G0083
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown